MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO AVIATOR PLUS .014 5.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO AVIATOR PLUS .014 5.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a renal artery stenting case, an 014¿ 5.0 x 15 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-pta; however, it ruptured at six atmospheres (atm).It was removed from the patient without any problems.The procedure was successfully completed by using a new balloon catheter.There was no patient injury.There was no vessel tortuosity.The access site was the femoral artery.There was no difficulty removing the product from the hoop or any difficulty removing the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally (i.E.Maintain negative pressure).The contrast to saline ratio was 1:2.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.Additional patient and procedural details were requested but were not available.The device was not returned for evaluation as it was discarded due to infectious disease.A product history record (phr) review of lot 82202546 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During a renal artery stenting case, a 014¿ 5.0 x 15 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-pta, however, it ruptured at 6 atmospheres (atm).It was removed from the patient without any problems.The procedure was successfully completed by using a new balloon catheter.There was no patient injury.There was no vessel tortuosity.The access site was the femoral artery.There was no difficulty removing the product from the hoop or any difficulty removing the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally (i.E.Maintain negative pressure.The contrast to saline ratio was 1:2.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.Additional patient and procedural details were requested but were not available.The device will not be returned because it was discarded due to infectious disease.

Brand Name
AVIATOR PLUS .014 5.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11851804
Report Number9616099-2021-04567
Device Sequence Number17074710
Product Code LIT
UDI-Device Identifier20705032005811
UDI-Public20705032005811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue Number4245015W
Device Lot Number82202546
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1